Alert archive / Alabama / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 227, NWS Mobile, AL

August 7, 2000Monroe County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Aug 7, 2000, 5:01 PM CDT for Monroe County, Alabama. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 7, 2000, 5:01 PM CDT (22:01 UTC)
Expired
Aug 7, 2000, 5:30 PM CDT
In force
29 min
Issued by
NWS Mobile, AL
Area
Whole counties

County Monroe County, AL

The radar

The Mobile radar (KMOB), 129 km from the middle of the area, began a volume at 22:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.0 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2000-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 751 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2000-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
751 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
879 m above ground
0-6 km bulk shear
1 kt
0-1 km storm-relative helicity
-50 m²/s²
0-3 km storm-relative helicity
-46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 072205
SVRMOB
ALC099-072230-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
501 PM CDT MON AUG 7 2000

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN ALABAMA
  
* UNTIL 530 PM CDT

* AT 501 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 9 MILES NORTHEAST OF MONROEVILLE...MOVING NORTH
  AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE EAST OF BEATRICE AT 525 PM CDT.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN MOBILE.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 2:34 PM CDT, 2 hours 27 minutes earlier.

Area forecast discussion, Aug 7, 2:34 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
234 PM CDT MON AUG 7 2000

NOT MUCH TO SPEAK OFF TODAY AS WEATHER CHARTS...ALTHOUGH WITH
DIFFERING MAGNITUDE...MAINTAIN MID LEVEL RIDGING OVER THE DEEP SOUTH
INTO THE MID WEEK.  SURFACE HIGH PRESSURE LOOKS TO REMAIN STRETCHED
FROM OFF THE SOUTHEAST US COAST BACK WEST ACROSS THE NORTHERN GULF.
AROUND THE PERIPHERY OF THE MID LEVEL RIDGE...INVERTED TROF OVER THE
CENTRAL GULF CONTINUES WEST...APPROACHING THE TEXAS COAST
TUESDAY.  OUTSIDE OF TROF EXITING WEST OF AREA...SEE NO REASON WHY
MESOSCALE FEATURES/FOCUSING MECHANISMS WILL BE ANY DIFFERENT NEXT
COUPLE DAYS WITH SOUTHERLY BOUNDARY LAYER FLOW SUPPORTING A SLOW
NORTHWARD MIGRATION OF THE COASTAL SEABREEZE FRONT.  QUESTION WILL BE
THE AMOUNT OF DEEP LAYER MOISTURE AND COVERAGE AMOUNT...WHICH LOOKS
TO DIMINISH BEGINNING TUE NIGHT INTO WED OVER THE NORTHERN GULF
STATES. WILL BREAK OUT INTERIOR COASTAL ZONES...OFFERING A CHANCE
HERE ON TUE AS SEA BREEZE OSCILLATES SLOWLY NORTH INTERACTING WITH
RESIDUAL DEEP LAYER MOISTURE.  EVENING ACTIVITY LOOKS MINIMAL WITH
PATCHY FOG DEVELOPING LATE.  PERSISTENCE IN TEMPERATURES A GOOD ROAD
TO TAKE.  OF NOTE...DISTURBED WEATHER OVER BELIZE...NORTHWARD ACROSS
THE YUCATAN CONTINUES TO THE WEST AND WILL BE A NON FACTOR IN OUR
WEATHER.

EXTENDED RANGE...SHOWS MID LEVEL HEIGHTS LOWERING FROM EASTERN
STATES DOWN TO THE GULF COAST LATE IN THE WEEK.  WILL HAVE TO
CONSIDER THE APPROACH OF TROPICAL WAVES AS WELL LATE IN THE WEEK FOR
ADDED MOISTURE...ALTHOUGH MODELS DIFFER ON THEIR SOLUTIONS ON THESE.
THE MID LEVEL WEAKNESS ALONE...PRESENTS A THREAT OF SCATTERED STORMS
SO WILL GO WITH THIS FOR NOW. /10

PRELIMINARY NUMBERS...
MOB BB 075/091 075/092 075 1012-
PNS BB 077/091 077/091 077 1012-
DTS BB 079/090 079/090 079 1012-
GZH BB 071/093 072/093 072 10121
2R0 BB 071/093 072/093 072 10-1-
61A BB 071/093 072/093 072 10010

.MOB...
AL...NONE.
FL...NONE.
MS...NONE.

Nearby

Severe Thunderstorm Warnings in Alabama, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.